Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 173, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 21, 2013, 1:25 AM CDT for Frontier County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2013, 1:25 AM CDT (06:25 UTC)
- Expired
- Jun 21, 2013, 2:15 AM CDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Frontier County, NE
The radar
The North Platte radar (KLNX), 153 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2249 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 2346 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
175
WUUS53 KLBF 210625
SVRLBF
NEC063-210715-
/O.NEW.KLBF.SV.W.0173.130621T0625Z-130621T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
125 AM CDT FRI JUN 21 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 215 AM CDT
* AT 121 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF RED WILLOW RESERVOIR STATE RECREATION AREA...AND MOVING
NORTHEAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CURTIS...MAYWOOD...MOOREFIELD AND DANCING LEAF EARTH LODGE.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 30 AND 49.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4070 10065 4069 10023 4036 10057 4044 10078
TIME...MOT...LOC 0625Z 209DEG 15KT 4048 10062
HAIL...1.00IN
WIND...60MPH
$$
BUTTLER2 follow-up statements
801
WWUS53 KLBF 210643
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
143 AM CDT FRI JUN 21 2013
NEC063-210715-
/O.CON.KLBF.SV.W.0173.000000T0000Z-130621T0715Z/
FRONTIER NE-
143 AM CDT FRI JUN 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
FRONTIER COUNTY UNTIL 215 AM CDT...
AT 139 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF CURTIS...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CURTIS AND MAYWOOD AROUND 155 AM CDT.
MOOREFIELD AROUND 215 AM CDT.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 30 AND 49.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4070 10065 4069 10023 4036 10057 4044 10078
TIME...MOT...LOC 0643Z 204DEG 17KT 4056 10057
HAIL...1.00IN
WIND...60MPH
$$
BUTTLER383 WWUS53 KLBF 210705 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 205 AM CDT FRI JUN 21 2013 NEC063-210716- /O.EXP.KLBF.SV.W.0173.000000T0000Z-130621T0715Z/ FRONTIER NE- 205 AM CDT FRI JUN 21 2013 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FRONTIER COUNTY WILL EXPIRE AT 215 AM CDT/115 AM MDT/... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. LAT...LON 4070 10065 4069 10023 4036 10057 4044 10078 TIME...MOT...LOC 0706Z 204DEG 17KT 4066 10051 $$ BUTTLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 12:42 AM CDT, 43 minutes earlier.
Area forecast discussion, Jun 21, 12:42 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1242 AM CDT FRI JUN 21 2013 .SYNOPSIS... ISSUED AT 335 PM CDT THU JUN 20 2013 NOT MUCH CHANGING WITH THE OVERALL UPPER LEVEL PATTERN TODAY FROM YESTERDAY. LOW CONTINUES TO SPIN ACROSS THE PACIFIC NORTHWEST...WITH WEAK RIDGING ACROSS THE SOUTHERN PLAINS AND A SUBTLE TROUGH OVER SE CANADA INTO NEW ENGLAND. AT THE SURFACE A COLD FRONT CONTINUES TO PUSH INTO NORTHWESTERN NEBRASKA. A DRY LINE IS ANALYZED ACROSS THE PANHANDLE WITH DEW PTS HAVING DROPPED FROM AROUND 60 INTO THE 30S. PESKY STRATUS CONTINUES ACROSS MUCH OF CENTRAL/N CENTRAL NEBRASKA. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 335 PM CDT THU JUN 20 2013 DIFFICULT FORECAST TODAY AND TOMORROW...ESPECIALLY TO LOCATION AND TIMING OF CONVECTION. VERY GOOD INSTABILITY ACROSS THE AREA...WITH MUCH OF THE CWA SEEING CAPE VALUES 3K TO 5K J/KG...HOWEVER A STRONG CAP IS ALSO IN PLACE. MODELS SHOWING LITTLE AGREEMENT WITH THUNDERSTORM DEVELOPMENT WITH FORECAST A LOW CONFIDENCE FORECAST. THE FIRST POSSIBLE DEVELOPMENT COULD BE ALONG THE COLD FRONT/DRY LINE ACROSS WESTERN NEBRASKA...SUPPORT FROM EARLIER RUNS OF THE HRRR. A SECOND LOCATION WOULD BE ACROSS FAR SW NEB...CLOSER TO A DEVELOPING SFC LOW IN NW KS...DUE TO TEMPS INTO THE 90S...SUPPORT FROM THE NAM...RAP AND LATEST HRRR. THEN THERE IS A LOW LEVEL JET WHICH IS EXPECTED TO DEVELOP THIS EVENING AND WILL BE ABLE TO SUSTAIN OR ENHANCE OR INITIATE THUNDERSTORMS ACROSS SW INTO CENTRAL NEBRASKA. BY MORNING THE THUNDERSTORM ACTIVITY WILL PUSH EAST AND DIMINISH...HOWEVER RESIDUAL LL MOISTURE SHOULD BE ENOUGH FOR STRATUS TO REDEVELOP...WHICH HAS BETTER MODEL AGREEMENT. TOMORROW THE WEAK COLD FRONT WILL BECOME NEARLY STATIONARY ACROSS THE AREA WITH THUNDERSTORMS EXPECTED TO FIRE ALONG/NORTH OF THE FRONT. THIS SHOULD IMPACT AREAS ALONG AND NORTH OF INTERSTATE 80...ALTHOUGH THIS PLACEMENT MAY NEED TO BE READJUSTED IF A STRONG MCS DEVELOPS OVERNIGHT WITH A DECENT OUTFLOW BOUNDARY OR STRATUS LINGERS WELL INTO THE AFTERNOON. CURRENT THOUGHT IS CLOUDS SHOULD LIFT BY EARLY AFTERNOON WITH HIGHS ABLE TO WARM INTO THE UPPER 80S TO UPPER 90S...WARMEST ACROSS SW NEB. INITIATION IS EXPECTED AS A MID LEVEL...700 MB...TROUGH PUSHES ACROSS THE AREA. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 335 PM CDT THU JUN 20 2013 FOR FRIDAY NIGHT...QUASI-STATIONARY FRONT REMAINS LOCATED FROM NORTH CENTRAL INTO THE PANHANDLE OF NEBRASKA. ERLY UPSLOPE FLOW TO THE NORTH OF THE FRONT WILL ALLOW LOW LEVEL MOISTURE TO POOL TO THE NORTH OF THE FRONT...AND THE COMBINATION OF THE SYNOPTIC FLOW AND DRY AIR TO THE WEST WILL CONTINUE TO PROMOTE DAILY NOCTURNAL LLJ ACROSS THE PLAINS WHICH WILL SUSTAIN ANY TSRA DEVELOPMENT THAT OCCURS NEAR SFC BOUNDARIES BY LATE AFTERNOON. TWO MAIN AREAS OF CONCERN WOULD BOTH BE NEAR GREATEST DEW POINT GRADIENT...ONE IN UPSLOPE REGION OF NEBRASKA PANHANDLE AND A SECOND IN FAR SW NEB. UPPER PV ANOMALY SPLIT OFF FROM MAIN UPPER LOW MOVES INTO THE WESTERN PORTION OF THE STATE WHICH WILL SERVE TO ENHANCE CONVERGENCE ALONG THE BOUNDARIES. HOWEVER...DEEP LAYER SHEAR IS WEAK IN SW NEB AND FCST SOUNDINGS SHOW INVERTED-V TYPE SOUNDING SO WOULD EXPECT ANY DEVELOPMENT TO NOT ORGANIZE AS WELL. HOWEVER IN THE AREA OF THE NEB PANHANDLE ANY DEVELOPMENT WOULD BE IN A HIGHLY FAVORABLE ENVIRONMENT TO GROW UPSCALE...THOUGH SHOULD BECOME ELEVATED DURING THE EVENING HOURS. SHORT RANGE MODELS SEEM TO AGREE ON THIS GENERAL IDEA HOWEVER HAVE DIFFERENT EVOLUTIONS OF ULTIMATE CONVECTIVE DEVELOPMENT. HAVE SIDED WITH SOMETHING SIMILAR TO WHAT THE NAM/GFS SUGGEST THINKING THAT HIRES ARW IS UNDERDONE IN THE PANHANDLE AND NMM HAS TOO MUCH DEVELOPMENT IN SOUTHERN PORTION OF THE FCST AREA. THEREFORE BEST PRECIPITATION CHCS CARRIED ACROSS SANDHILLS AND NORTHERN NEB FRIDAY NIGHT. GIVEN THE DEGREE OF INSTABILITY ALOFT AND BETTER SHEAR ACROSS THE NORTH DO EXPECT A DESCENT SEVERE THREAT ACROSS THIS AREA. THIS SCENARIO BECOMES RE-ESTABLISHED FOR SATURDAY AS WELL...AS A SIGNIFICANT PORTION OF THE MAIN UPPER LOW PROGRESSING ACROSS THE NORTHERN PLAINS MOVES ACROSS THE AREA. MODELS SUGGEST THE POTENTIAL FOR EARLY CONVECTIVE DEVELOPMENT WHICH MAY ALTER LATE AFTERNOON SCENARIO BUT THIS WILL HAVE TO BE REFINED IN LATER FCSTS. STILL BELIEVE THAT SATURDAY APPEARS TO BE BEST CHC FOR WIDESPREAD TSRA DEVELOPMENT. AS FOR SVR POTENTIAL...BETTER SHEAR APPEARS TO BE IN PLACE ACROSS THE FCST AREA AND WOULD EXPECT SVR THREAT AGAIN...THOUGH MAY BE DEPENDENT ON CLOUD COVER REMAINING FROM FRIDAY NIGHT CONVECTION WHICH IS ALWAYS TOUGH TO DEFINE THIS TIME OF YEAR. WITH THE BOUNDARY SINKING SOUTH SOMEWHAT AND MOISTURE POOLING AHEAD AND NORTH OF FRONT WOULD EXPECT POTENTIAL FOR ONE OR TWO MESOSCALE COMPLEXES TO MOVE EAST OVERNIGHT. BY SUNDAY FRONTAL POSITION IS EXPECTED TO BE FROM EASTERN NEB SOUTHWESTWARD INTO NORTHEAST CO. THIS POSITION WILL BE DEPENDENT ON CONVECTIVE INFLUENCE FROM THE PREVIOUS NIGHT...SO PRECIP CHANCES WILL BE LOWER BUT MAY NEED TO BE ADJUSTED UPWARD IN LATER FCSTS. MONDAY THE UPPER LOW FINALLY MOVES INTO SOUTHERN CANADA ALLOWING HEIGHTS TO RISE IN THE PLAINS AHEAD OF NEXT UPPER LOW DEVELOPMENT IN THE PAC NW. THIS SHOULD LIMIT PRECIP CHCS MONDAY TO ISOLD AND MAINLY LATE AFTERNOON INTO THE EVENING AS A QUICK MOVING PV ANOMALY EJECTS NEWD IN QUICK SOUTHWEST FLOW ALOFT. HEIGHTS CONTINUE TO RISE FOR MID WEEK AND INTO THE LATTER PORTION OF THE FCST. WITH SUFFICIENT MID LEVEL WARMING WOULD EXPECT TSRA CHCS TO BE LOW AND A DRY FCST SEEMS THE WAY TO GO AT THIS POINT. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 1242 AM CDT FRI JUN 21 2013 ISOLATED THUNDERSTORMS ARE EXPECTED OVER WESTERN NEBRASKA THROUGH THE EARLY MORNING HOURS OTHERWISE SKIES WILL BE MOSTLY CLEAR WITH LIGHT AND VARIABLE WINDS. STRATUS IS EXPECTED TO REDEVELOP THROUGH THE EARLY MORNING. HAVE INCLUDED MVFR CEILINGS AT KVTN BUT VFR CEILINGS AT KLBF. STRATUS TO BURN OFF LATE MORNING OVER NORTHERN NEBRASKA. THUNDERSTORMS TO REDEVELOP OVER WESTERN NEBRASKA LATE FRIDAY AFTERNOON EARLY EVENING. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MASEK SHORT TERM...MASEK LONG TERM...JWS AVIATION...POWER
Hazardous weather outlook, Jun 20, 3:44 PM CDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 344 PM CDT THU JUN 20 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-212045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 344 PM CDT THU JUN 20 2013 /244 PM MDT THU JUN 20 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING AND OVERNIGHT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THE MAIN CONCERN WITH THE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SEVERE STORMS ARE POSSIBLE ON FRIDAY AND FRIDAY NIGHT ALONG AND NORTH OF INTERSTATE 80. SEVERE STORMS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT ALONG AND NORTH OF A LINE FROM ANTIOCH...TO BRADY. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AS WELL AS ON FRIDAY AND SATURDAY. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
In the hours before
Special weather statement, Jun 20, 8:50 PM CDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 850 PM CDT THU JUN 20 2013 NEZ071-210230- FRONTIER NE- 850 PM CDT THU JUN 20 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FRONTIER COUNTY UNTIL 930 PM CDT... AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF RED WILLOW RESERVOIR STATE RECREATION AREA...OR 23 MILES SOUTH OF CURTIS...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CURTIS... STOCKVILLE... WILLOW VIEW CAMPGROUND... BLUEGILL HAVEN CAMPGROUND... QUICK... FREEDOM... DANCING LEAF EARTH LODGE... THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 27 AND 43. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TAYLOR
Local storm report, Jun 20, 9:44 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
944 PM CDT THU JUN 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 17 S CURTIS 40.39N 100.51W
06/20/2013 M1.00 INCH FRONTIER NE PUBLIC
QUARTER SIZE HAIL FELL FOR ABOUT 5 MIN. AND COVERED THE
GROUND.
&&
JGOMEZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 9:22 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 38 min |
| Jun 21, 5:24 PM CDT | Severe Thunderstorm Warning | LBF | Deuel | 51 min |
| Jun 21, 5:43 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 62 min |
| Jun 21, 6:14 PM CDT | Severe Thunderstorm Warning | LBF | Deuel | 61 min |
| Jun 21, 6:19 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 56 min |
| Jun 21, 6:39 PM CDT | Tornado Warning | LBF | Cherry, Sheridan | 36 min |
| Jun 21, 6:55 PM CDT | Tornado Warning | LBF | Sheridan | 35 min |
| Jun 21, 6:56 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.